Alert archive / Mississippi / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 501, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Sep 18, 2006, 9:38 AM CDT for Hinds County, Rankin County, Mississippi. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 18, 2006, 9:38 AM CDT (14:38 UTC)
- Expired
- Sep 18, 2006, 10:30 AM CDT
- In force
- 52 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Hinds County, MS, Rankin County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 20 km from the middle of the area, began a volume at 14:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 18, 8:55 AM CDT, 43 minutes earlier.
Area forecast discussion, Sep 18, 8:55 AM CDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 855 AM CDT MON SEP 18 2006 .DISCUSSION...THE PREFRONTAL BAND OF SHOWERS AND THUNDERSTORMS FROM A NATCHEZ TO JACKSON TO GRENADA LINE IS MAKING AN EARLY ENTRANCE INTO CENTRAL MISSISSIPPI THIS MORNING. HAVE UPDATED GRIDS AND ZONES TO RAISE POPS THIS MORNING AND REMOVE AFTERNOON WORDING. THE APPROACHING COLD FRONT IS STILL OVER CENTRAL ARKANSAS AND EASTERN TEXAS WITH LATEST SURFACE ANALYSIS SHOWING A SFC LOW TRYING TO DEVELOP ALONG THE FRONT IN SOUTHWEST ARKANSAS. THIS IS EXPECTED TO SLOW THE EASTWARD MOVEMENT OF THE COLD FRONT THROUGH OUR CWA TODAY. THE 12Z JAN SOUNDING HAD A PW OF 2.05 WHICH IS JUICY BUT SLIGHTLY DRIER THAN THE GFS PROGGED ALL WEEKEND. THE LOW AND MID LEVEL FLOW OFF THE JAN SOUNDING IS ALSO LIGHTER THAN PROGGED. STILL...WITH A MOIST AIRMASS IN PLACE AND AN APPROACHING COLD FRONT WITH UPPER JET SUPPORT HEAVY RAIN WILL SPREAD ACROSS OUR CWA TODAY. THERE WERE A FEW BREAKS IN THE CLOUDS NOTED ON SATELLITE IMAGERY IN OUR SOUTHEAST COUNTIES THAT WILL ALLOW FOR GREATER DESTABILIZATION THERE TODAY AND PERHAPS LEAD TO THE DEVELOPMENT OF A STRONG THUNDERSTORM OR TWO. && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 22
Hazardous weather outlook, Sep 18, 4:47 AM CDT, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 447 AM CDT MON SEP 18 2006 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 190947- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 447 AM CDT MON SEP 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER EAST CENTRAL AND SOUTHEAST MISSISSIPPI THIS AFTERNOON AND EVENING...GENERALLY EAST OF A LINE FROM FOREST TO MONTICELLO. THE PRIMARY SEVERE WEATHER RISK WITH THESE STORMS WILL BE DAMAGING GUSTY WIND...POSSIBLY UP TO 60 MPH. STRONG THUNDERSTORMS WILL BE POSSIBLE OVER SECTIONS OF EAST CENTRAL LOUISIANA AND MUCH OF MISSISSIPPI THIS AFTERNOON AND EVENING EAST OF A LINE FROM WINONA TO VICKSBURG TO JONESVILLE. THESE STORMS WILL HAVE THE POTENTIAL FOR GUSTY WINDS FROM 30 TO 40 MPH. A COLD FRONT WILL TRACK SLOWLY EASTWARD ACROSS THE ARKLAMISS TODAY. A HEALTHY UPPER JET WILL ALSO SHIFT INTO THE AREA TO PROVIDE SUPPORT ALOFT AND INCREASING WIND SHEAR TO AID IN THUNDERSTORM DEVELOPMENT. THE LIMITING FACTOR FOR SEVERE STORMS TODAY WILL BE THE FACT THAT THE AIR MASS WILL REMAIN SOMEWHAT STABLE DUE TO EXPANSIVE CLOUD COVER ACROSS THE REGION. THE AREAS THAT WILL DESTABILIZE THE MOST THIS AFTERNOON WILL BE EAST CENTRAL AND SOUTHEAST MISSISSIPPI ZONES BEFORE THE FRONT AND ASSOCIATED CLOUD COVER MOVE IN. THE POSSIBILITY OF SEVERE STORMS WILL BE GREATEST IN THESE AREAS BUT ACTIVITY WILL REMAIN ISOLATED AT BEST. THUNDERSTORMS WILL GRADUALLY DIMINISH FROM THE NORTHWEST THIS EVENING. STRONG THUNDERSTORM ACTIVITY WILL BE OVER AT MOST LOCATIONS BY 9 PM. ...FLOODING... A COLD FRONT WILL MOVE VERY SLOWLY ACROSS THE ARKLAMISS TODAY AND TONIGHT. THUNDERSTORMS WITH PERIODS OF HEAVY RAINFALL WILL OCCUR OVER SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND MUCH OF MISSISSIPPI TODAY. RAINFALL AMOUNTS FROM ONE TO THREE INCHES WILL BE POSSIBLE AS BANDS OF SHOWERS AND THUNDERSTORMS TRACK ACROSS THE REGION. PONDING WATER CAN BE EXPECTED OVER ROADWAYS AND IN LOW LYING AREAS. RAINFALL WILL END FROM THE NORTHWEST THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH NEXT SUNDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Special weather statement, Sep 18, 9:23 AM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 923 AM CDT MON SEP 18 2006 MSZ048-054-181515- COPIAH-HINDS- 923 AM CDT MON SEP 18 2006 ...STRONG THUNDERSTORMS PUSHING EAST ACROSS HINDS AND COPIAH COUNTIES... AT 920 AM...DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS MOVING EAST INTO CENTRAL MISSISSIPPI AT 25 TO 30 MPH. WINDS WITH STORMS MOVING ACROSS HINDS AND COPIAH COUNTIES THROUGH 1030 AM WILL CONTAIN GUSTY WINDS...POSSIBLY MEASURING AS HIGH AS 50 MPH. IN ADDITION...EXPECT THIS ACTIVITY TO GENERATE TORRENTIAL DOWNPOURS AND OCCASIONAL TO FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. PERSONS OUTDOORS SHOULD KEEP A CLOSE WATCH FOR THREATENING WEATHER AND BE PREPARED TO MOVE INDOORS QUICKLY. BE ESPECIALLY AWARE OF OLDER TREES AND ROTTEN LIMBS WHICH WILL BE MORE PRONE TO FALLING IN STRONG WIND GUSTS. 50
Special weather statement, Sep 18, 9:23 AM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT...CORRECTION NATIONAL WEATHER SERVICE JACKSON MS 923 AM CDT MON SEP 18 2006 MSZ048-054-181515- COPIAH-HINDS- 923 AM CDT MON SEP 18 2006 ...STRONG THUNDERSTORMS PUSHING EAST ACROSS HINDS AND COPIAH COUNTIES... AT 920 AM...DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS MOVING EAST INTO CENTRAL MISSISSIPPI AT 25 TO 30 MPH. WINDS WITH STORMS MOVING ACROSS HINDS AND COPIAH COUNTIES THROUGH 1030 AM WILL GUST TO 35 TO 45 MPH...POSSIBLY MEASURING AS HIGH AS 50 MPH. IN ADDITION...EXPECT THIS ACTIVITY TO GENERATE TORRENTIAL DOWNPOURS AND OCCASIONAL TO FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. PERSONS OUTDOORS SHOULD KEEP A CLOSE WATCH FOR THREATENING WEATHER AND BE PREPARED TO MOVE INDOORS QUICKLY. BE ESPECIALLY AWARE OF OLDER TREES AND ROTTEN LIMBS WHICH WILL BE MORE PRONE TO FALLING IN STRONG WIND GUSTS. CORRECTED FOR TYPO 50
Nearby
Severe Thunderstorm Warnings in Mississippi, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.